MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0620
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization to treat a brain aneurysm, the orbit galaxy complex fill 6mm x 20cm coil (640cf0620 / 17704416) could not be detached using the connecting cable.There was no report of patient injury or adverse event associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).A review of manufacturing documentation associated with this lot (17704416), it was noted that (b)(4) units were rejected due to the defect kinked coil and damaged coil.The device history record (dhr) review was reviewed and confirmed that the rejected units were properly segregated and discarded.There were no other issues noted that were considered potentially related to the reported complaint.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization to treat a brain aneurysm, the orbit galaxy complex fill 6mm x 20cm coil (catalog #: 640cf0620 / lot #: 17704416) could not be detached using the connecting cable.There was no report of patient injury or adverse event associated with the reported issue.The orbit galaxy complex fill 6mm x 20cm coil was returned for evaluation.The investigational finding is documented below.A non-sterile orbit galaxy complex fill 6mm x 20cm coil was received contained in a pouch.The hypotube was inspected and observed to be kinked at 97.5 cm.The coil introducer was found zipped and without any damage.Part of the support coil was found outside the coil introducer at the proximal end.The gripper and embolic coil were inside the coil introducer and were without damage.No other damage was noted on the received device.A lab sample syringe ((b)(4)) was used to purge the orbit galaxy coil on the blue zone; after the purging the pressure was increased to the green zone and the orbit galaxy complex fill 6mm x 20cm coil detached without any issue.A review of the of the manufacturing documentation associated with lot 17704416 documented that two (2) units were rejected due to the defect kinked and coil damaged.The device history record (dhr) review confirmed that all rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The reported issue in the complaint that the orbit galaxy complex fill 6mm x 20cm coil could not be detached was not confirmed through functional testing performed on the returned device.After the device was purged, the pressure was increased, and the coil detached without any difficulty or issue.The likely cause of the kinked hypotube is likely due to applied excessive force; however, this cannot be conclusively determined.Procedural factors and handling process may have contributed to the reported issue and the observed kinked on the hypotube.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7896011
Report Number1226348-2018-00723
Device Sequence Number19424488
Product Code KRD
UDI-Device Identifier10886704030348
UDI-Public10886704030348
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number640CF0620
Device Lot Number17704416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer09/24/2018
10/23/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date10/10/2018
11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTING CABLE